MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX BR ANCHOR W/OCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US 4.5 HEALIX BR ANCHOR W/OCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 222229
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the healthcare professional in china that during an rotator cuff repair procedure on (b)(6) 2024, it was observed that the suture on the 4.5 healix br anchor w/ocord device was broken off.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Udi: (b)(4).D4: the expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.Investigation summary: a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Upon visual inspection of the photo, it was observed that the suture is broken and out of its attachment to the anchor.A manufacturing record evaluation was performed for the finished device lot number: 226l799, and no nonconformances were identified.Based on the investigation findings, the reported complaint was confirmed.Hands on analysis should provide the evidence necessary to confirm the root cause.Multiple factors are associated with this type of failure, the complaint device needs to be physically evaluated in order to determine why the customer experienced the failure.The possible root cause for the broken suture can be attributed to procedures variables such as: snaps or other instrument to pull the suture without wrapping the suture around the snaps creates a stress point on the suture, resulting in breaking it, however, this cannot be conclusively determined.As per ifu, is indicated to apply tension (normal force) on suture lengths.Excessive force may overload the anchor or suture.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
4.5 HEALIX BR ANCHOR W/OCORD
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18579781
Report Number1221934-2024-00277
Device Sequence Number15582912
Product Code MAI
UDI-Device Identifier10886705007769
UDI-Public10886705007769
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222229
Device Lot Number226L799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Initial Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown